Alert archive / California / Red Flag Warnings in 2012

Red Flag Warning 3, NWS Hanford, CA

July 8, 2012Kern County, California

NWS Hanford, CA issued this red flag warning at Jul 8, 2012, 11:40 AM PDT for Kern County, California. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2012, 11:40 AM PDT (18:40 UTC)
Expired
Jul 8, 2012, 7:30 PM PDT
In force
8 hr
Issued by
NWS Hanford, CA

County Kern County, CA

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 6.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1383 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

945 
WWUS86 KHNX 081840
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1140 AM PDT SUN JUL 8 2012

...VERY LOW RELATIVE HUMIDITY VALUES WILL CONTINUE ACROSS THE KERN
COUNTY MOUNTAINS THROUGH THIS EVENING CAUSING EXTREME FIRE GROWTH
POTENTIAL... 

CAZ295-298-299-090400-
/O.NEW.KHNX.FW.W.0003.120708T1840Z-120709T0400Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1140 AM PDT SUN JUL 8 2012

...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR VERY
LOW RELATIVE HUMIDITIES FOR THE KERN COUNTY MOUNTAINS AND DESERTS...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG
WARNING FOR VERY LOW RELATIVE HUMIDITIES...WHICH IS IN EFFECT
UNTIL 9 PM PDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS... 
  FIRE WEATHER ZONE 298 INDIAN WELLS VALLEY AND FIRE WEATHER 
  ZONE 299 SOUTHEASTERN KERN COUNTY DESERT.

* WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...RELATIVE HUMIDITIES WILL CONTINUE TO TUMBLE INTO THE
  SINGLE DIGITS AND REMAIN LOW THROUGH THIS EVENING...

* TEMPERATURES...REACHING BETWEEN 90 TO 100 DEGREES THIS
  AFTERNOON.

* LIGHTNING...NONE.

* IMPACTS...VERY LOW RELATIVE HUMIDITY WILL CREATE THE POTENTIAL
  FOR EXTREME FIRE BEHAVIOR. USE CAUTION WITH FIRE IF OUT AND
  ABOUT THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED
FLAG WARNING.

&&

$$

JMB

WEATHER.GOV/HANFORD
2 follow-up statements
972 
WWUS86 KHNX 081851 CCA
RFWHNX

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HANFORD CA
1149 AM PDT SUN JUL 8 2012

...VERY LOW RELATIVE HUMIDITY VALUES WILL CONTINUE ACROSS THE KERN
COUNTY MOUNTAINS AND DESERTS THROUGH THIS EVENING CAUSING EXTREME
FIRE GROWTH POTENTIAL...

CAZ295-298-299-090400-
/O.NEW.KHNX.FW.W.0003.120708T1849Z-120709T0400Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1149 AM PDT SUN JUL 8 2012

...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR VERY
LOW RELATIVE HUMIDITIES FOR THE KERN COUNTY MOUNTAINS AND DESERTS...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG
WARNING FOR VERY LOW RELATIVE HUMIDITIES...WHICH IS IN EFFECT
UNTIL 9 PM PDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS... 
  FIRE WEATHER ZONE 298 INDIAN WELLS VALLEY AND FIRE WEATHER 
  ZONE 299 SOUTHEASTERN KERN COUNTY DESERT.

* WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...RELATIVE HUMIDITIES WILL CONTINUE TO TUMBLE INTO THE
  SINGLE DIGITS AND REMAIN LOW THROUGH THIS EVENING...

* TEMPERATURES...REACHING BETWEEN 90 TO 100 DEGREES THIS
  AFTERNOON.

* LIGHTNING...NONE.

* IMPACTS...VERY LOW RELATIVE HUMIDITY WILL CREATE THE POTENTIAL
  FOR EXTREME FIRE BEHAVIOR. USE CAUTION WITH FIRE IF OUT AND
  ABOUT THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED
FLAG WARNING.

&&

$$

JMB

WEATHER.GOV/HANFORD
832 
WWUS86 KHNX 090230
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
730 PM PDT SUN JUL 8 2012

...VERY LOW HUMIDITIES TO CONTINUE IN THE KERN AND TULARE COUNTY
MOUNTAINS... 

.HUMIDITIES HAVE BEGUN RECOVERING THIS EVENING...BUT ARE EXPECTED
TO FALL BELOW 10 PERCENT IN THE KERN AND TULARE COUNTY MOUNTAINS
BY LATE MONDAY MORNING. MONSOONAL MOISTURE WILL BEGIN MOVING INTO
THE REGION TUESDAY FOR IMPROVED HUMIDITIES.

CAZ295-091030-
/O.CAN.KHNX.FW.W.0003.000000T0000Z-120709T0400Z/
/O.NEW.KHNX.FW.W.0004.120709T1700Z-120710T0400Z/
KERN COUNTY MOUNTAINS-
730 PM PDT SUN JUL 8 2012

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM PDT MONDAY FOR
VERY LOW HUMIDITIES WITH LONG DURATIONS FOR THE KERN COUNTY
MOUNTAINS...
...RED FLAG WARNING IS CANCELLED FOR VERY LOW HUMIDITIES FOR THE
KERN COUNTY MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG
WARNING FOR VERY LOW HUMIDITIES WITH LONG DURATIONS...WHICH IS IN
EFFECT FROM 10 AM TO 9 PM PDT MONDAY. THE RED FLAG WARNING FOR
TODAY HAS BEEN CANCELLED.

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS.

* WINDS...WEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TIMING...RELATIVE HUMIDITIES HAVE RISEN ABOVE 10 PERCENT IN MOST
  LOCATIONS THIS EVENING WITH SOME ADDITIONAL RECOVERY OVERNIGHT.
  RELATIVE HUMIDITIES WILL AGAIN FALL BELOW 10 PERCENT BY LATE
  MONDAY MORNING AND REMAIN LOW THROUGH MONDAY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* TEMPERATURES...AROUND 100 IN THE LOWER ELEVATIONS...AND 86 TO 96
  AT THE 5000 FOOT LEVEL.

* LIGHTNING...NONE.

* IMPACTS...VERY LOW RELATIVE HUMIDITY WILL CREATE THE POTENTIAL
  FOR EXTREME FIRE BEHAVIOR. USE CAUTION WITH FIRE IF OUT AND
  ABOUT MONDAY AND MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

CAZ298-299-090330-
/O.CAN.KHNX.FW.W.0003.000000T0000Z-120709T0400Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
730 PM PDT SUN JUL 8 2012

...RED FLAG WARNING IS CANCELLED FOR VERY LOW HUMIDITIES FOR THE
KERN COUNTY DESERTS...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE RED
FLAG WARNING.

WINDS HAVE REMAINED BELOW RED FLAG CRITERIA IN THE KERN COUNTY
DESERTS. 

$$

CAZ297-091030-
/O.NEW.KHNX.FW.W.0004.120709T1700Z-120710T0400Z/
TULARE COUNTY MOUNTAINS-
730 PM PDT SUN JUL 8 2012

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM PDT MONDAY FOR
VERY LOW HUMIDITIES WITH LONG DURATIONS FOR THE TULARE COUNTY
MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG
WARNING FOR VERY LOW HUMIDITIES AND LONG DURATIONS...WHICH IS IN
EFFECT FROM 10 AM TO 9 PM PDT MONDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS.
  THE LOWEST HUMIDITIES ARE EXPECTED OVER THE SEQUOIA NATIONAL
  FOREST. 

* WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...RELATIVE HUMIDITIES WILL FALL BELOW 10 PERCENT BY LATE
  MORNING AND REMAIN LOW INTO MONDAY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* TEMPERATURES...84 TO 94 AT 5000 FEET...77 TO 87 AT 8000 FEET.

* LIGHTNING...NONE.

* IMPACTS...VERY LOW RELATIVE HUMIDITY WILL CREATE THE POTENTIAL
  FOR EXTREME FIRE BEHAVIOR. USE CAUTION WITH FIRE IF OUT AND
  ABOUT MONDAY AND MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

SANGER

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Jul 8, 9:52 AM PDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jul 8, 9:52 AM PDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
952 AM PDT SUN JUL 8 2012

.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE REGION THIS WEEK. DAYTIME
TEMPERATURES WILL REGISTER TRIPLE DIGITS FOR THE SAN JOAQUIN
VALLEY...LOWER FOOTHILLS AND THE DESERTS. WELL ABOVE NORMAL
READINGS WILL BE EXPERIENCED ELSEWHERE. MOISTURE FROM THE SOUTHEAST
WILL MOVE INTO CENTRAL CALIFORNIA BEGINNING LATE TUESDAY FOR A THREAT
OF MOUNTAINS AND DESERT THUNDERSTORMS LASTING THROUGH FRIDAY.

&&

.DISCUSSION...TEMPERATURES ARE GENERALLY TRENDING 2 TO 5 DEGREES
HIGHER THIS MORNING ACROSS THE CWA COMPARED TO 24 HRS AGO WHICH
PUTS OUR MAX TEMP FORECAST ON TARGET FOR TODAY. CONSEQUENTLY...
MANY LOCALES IN THE SJ VLY...THE KERN COUNTY DESERT AND THE LOWER
FOOTHILLS WILL BE JUST ABOVE THE CENTURY MARK BY LATE THIS AFTN.

HOTTER WEATHER IS ON TAP IN THE DAYS TO FOLLOW AS THE MONSTER RIDGE
OF HIGH PRESSURE RESPONSIBLE FOR SCORCHING HEAT LATELY IN THE
EASTERN TWO THIRDS OF THE COUNTRY MIGRATES WESTWARD AND ANCHORS
ITSELF OVER THE GREAT BASIN. IT NOW APPEARS THAT TUESDAY AND
WEDNESDAY WILL LIKELY BE OUR HOTTEST DAYS THIS WEEK.

THE MODELS ARE STILL VERY GUNG HO WITH THE NORTHWARD INFLUX OF
MONSOONAL MOISTURE LATER THIS WEEK BUT NONE OF THEM CAN AGREE ON
EXACTLY WHEN THIS MOISTURE ARRIVES IN THE CENTRAL CA INTERIOR.
THE GFS IS STILL ABOUT 24 HRS FASTER THAN THE ECM AND ADVECTS
THIS MID LEVEL TROPICAL MOISTURE NORTHWARD AS EARLY AS TUESDAY.
THE MOISTURE WILL BE FAIRLY SHALLOW INITIALLY AND COULD TRIGGER
ISOLATED DRY THUNDERSTORMS OVER THE KERN COUNTY MOUNTAINS AND
THE HIGHER ELEVATIONS OF THE SIERRA BY TUESDAY AFTERNOON OR EVE.
THUNDERSTORMS WILL BECOME WETTER AND MORE NUMEROUS DURING MID TO
LATE WEEK AS A DEEPER INFLUX OF MONSOONAL MOISTURE OCCURS. IT
IS NOT OUT OF THE QUESTION THAT A THUNDERSTORM WANDERS OUT OF
THE TEHACHAPI MOUNTAINS AND INTO THE SOUTH END OF THE SJ VLY
BETWEEN WEDNESDAY NIGHT AND FRIDAY MORNING. POPS WERE INCREASED
SLIGHTLY FOR THESE LOCATIONS ACCORDINGLY TO ACCCOMODATE THIS IDEA.

OTHERWISE...THE MONSOONAL MOISTURE WILL SHOW ITS PRESENCE WITH
SOME ALTOCUMULUS AND AN INCREASE IN RELATIVE HUMIDITY DURING MID
TO LATE WEEK. WHILE THE COMBINATION OF THESE TWO ELEMENTS WILL
TRIM MAX TEMPS SLIGHTLY BY THURSDAY AND FRIDAY...HEAT INDICES
IN THE HOTTEST LOCATIONS OF THE SJ VLY AND LOWER FOOTHILLS COULD
BE AT OR ABOVE 105 DEGREES DURING THE LATE AFTERNOON HOURS BOTH
DAYS.

THE MODELS ARE HINTING THAT SOME RELIEF FROM THE HEAT WILL OCCUR
NEXT WEEKEND AS A WEAK UPPER LEVEL TROUGH OVER THE EASTERN PACIFIC
TURNS THE WINDS ALOFT TO A SOUTHWESTERLY DIRECTION AND PUSHES
MONSOONAL MOISTURE EAST OF THE CWA...PERHAPS AS EARLY AS SATURDAY
AFTERNOON. WILL REMAIN CAUTIOUSLY OPTIMISTIC FOR NOW AS MODELS
USUALLY TRY TO BUST DOWN UPPER LEVEL RIDGES TOO QUICKLY WHEN THEY
ARE PARKED OVER THE FOUR CORNERS REGION.

&&

.PREV DISCUSSION... /ISSUED 154 AM PDT SUN JUL 8 2012/

DISCUSSION...VERY DRY SOUTHERLY FLOW CONTINUES THIS MORNING AS
WEAK LOW PRESSURE ALOFT WELL WEST OF SAN FRANCISCO COMBINES WITH
INCREASING ANTICYCLONIC FLOW FROM THE DESERT SOUTHWEST. FOR TODAY
NEARLY CLOUD FREE SKIES WILL PREVAIL WITH A SLOW WARMING TREND AS
THE DESERT SOUTHWEST RIDGE PUSHES TOWARDS THE FORECAST AREA.
FORECAST MODELS REMAIN STEADFAST IN INCREASING 500 MB HEIGHTS
ABOUT 100 METERS TODAY...MONDAY AND AGAIN ON TUESDAY. THIS WILL
ADD DEPTH TO THE ATMOSPHERE AND AS THE AIRMASS WARMS IN RESPONSE,
FORECAST HIGH TEMPERATURES WILL GET DOWNRIGHT HOT. SMALL CHANGES
HAVE BEEN MADE TO THE GRIDS TO REFLECT THE LATEST MODEL OUTPUT
HOWEVER NO MAJOR REVISIONS OCCUR UNTIL FRIDAY AND ESPECIALLY
SATURDAY AS FORECAST MODELS HAVE BACKED WAY OFF ON THE DEPTH OF
THE LOW PRESSURE TROUGH PREVIOUSLY PROJECTED TO ARRIVE ON
SATURDAY. AS OF THIS MORNING, THE GFS MODEL JUST BARELY LOWERS
HEIGHTS ON SATURDAY AS IT DEVELOPS A CLOSED LOW OUT NEAR 135W. THE
ECMWF MODEL DEVELOPS A LOW PRESSURE CENTER OVER NORTHWEST
CALIFORNIA ON SATURDAY AND LOWERS HEIGHTS AROUND 300 METERS VS THE
GFS. I HAVE CONTINUED THE IDEA OF SOME COOLING ON SATURDAY HOWEVER
IT APPEARS NOW THAT THE DROP IN TEMPERATURE WILL NOT BE NEARLY AS
DRAMATIC.

CONCERNING THE POTENTIAL MONSOON THUNDERSTORM THREAT OVER THE
MOUNTAINS AND DESERT, NAM12, GFS AND ECMWF MODEL GUIDANCE PROJECT
THE ARRIVAL OF MOISTURE BY LATE TUESDAY WITH THE MAIN PUSH ON
THURSDAY. I HAVE INCREASED POPS ON THURSDAY TO MORE WIDESPREAD
CHANCE CATEGORY OVER THE SIERRA BUT KEPT SLIGHT CHANCE POPS
ELSEWHERE AS LOWER ELEVATIONS MAY HAVE A CAPPING INVERSION.

A SPECIAL WEATHER STATEMENT WILL BE REISSUED THIS MORNING AS SOME
RECORD OR NEAR RECORD TEMPERATURES ARE FORECAST.

&&

.AVIATION...
VFR CONDITIONS CAN BE EXPECTED ACROSS THE CENTRAL CA INTERIOR THRU
18Z MONDAY.

&&

.AIR QUALITY ISSUES...
ON SUNDAY JULY 8 2012... UNHEALTHY FOR SENSITIVE GROUPS IN
FRESNO... KERN AND TULARE COUNTIES AND SEQUOIA NATIONAL PARK AND
FOREST.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...DURFEE
PREVIOUS DISCUSSION...DUDLEY
AVN/FW...BROTHERTON
SYNOPSIS...BSO

WEATHER.GOV/HANFORD
Hazardous weather outlook, Jul 7, 8:10 PM PDT, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
810 PM PDT SAT JUL 7 2012

CAZ095>099-090315-
KERN COUNTY MOUNTAINS-SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
810 PM PDT SAT JUL 7 2012

...CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA
NEVADA...AND THE KERN COUNTY MOUNTAINS AND DESERTS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN INFLUX OF MONSOONAL MOISTURE WILL BRING A CHANCE OF MAINLY
AFTERNOON AND EVENING THUNDERSTORMS TO THE SOUTHERN SIERRA
NEVADA...TEHACHAPI MOUNTAINS AND THE KERN COUNTY DESERTS WEDNESDAY
THROUGH FRIDAY...ESPECIALLY OVER THE HIGHER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

SANGER

WEATHER.GOV/HANFORD

In the hours before

Special weather statement, Jul 8, 11:00 AM PDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1100 AM PDT SUN JUL 8 2012

CAZ089>099-090215-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1100 AM PDT SUN JUL 8 2012

...TRIPLE DIGIT HEAT TO CONTINUE IN THE LOWER ELEVATIONS...

...INCREASING THREAT OF THUNDERSTORMS IN THE MOUNTAINS AND DESERT
THIS WEEK...

HIGH PRESSURE OVER CENTRAL CALIFORNIA WILL MAINTAIN TRIPLE DIGIT
HEAT UNTIL AT LEAST THURSDAY IN THE SAN JOAQUIN VALLEY...LOWER
SIERRA NEVADA FOOTHILLS AND THE KERN COUNTY DESERT.

HIGH TEMPERATURES IN THE SAN JOAQUIN VALLEY AND KERN COUNTY DESERT WILL
RANGE FROM 96 TO 105 DEGREES TODAY...AND 100 TO 110 DEGREES BY
WEDNESDAY. TEMPERATURES COULD APPROACH RECORD HIGHS ON WEDNESDAY.
THE HOTTEST LOCATIONS IN THE SIERRA NEVADA FOOTHILLS WILL BE NEAR
106 DEGREES. HIGH TEMPERATURES COULD EVEN REACH NEAR 100 IN YOSEMITE
VALLEY TUESDAY THROUGH THURSDAY.

MOISTURE IS EXPECTED TO BEGIN TO FLOW FROM THE SOUTHEAST INTO THE
REGION BY TUESDAY. AS A RESULT...IN THE SOUTHERN SIERRA NEVADA AS
WELL AS THE KERN COUNTY MOUNTAIN AND DESERT AREAS...THERE IS AN
INCREASING THREAT OF AFTERNOON AND EVENING THUNDERSTORMS. THIS
THREAT IS EXPECTED TO BEGIN TUESDAY AFTERNOON AND CONTINUE THROUGH
FRIDAY EVENING.

PERSONS PLANNING TIME OUTDOORS OVER THE NEXT SEVERAL DAYS SHOULD
PRACTICE HEAT SAFETY TIPS. KEEP YOUR BODY HYDRATED WITH PLENTY OF
WATER...WEAR LIGHT LOOSE-FITTING CLOTHING AND AVOID STRENUOUS
ACTIVITY...ESPECIALLY DURING THE HOTTEST PART OF THE DAY. KEEP IN
MIND THAT PETS NEED PLENTY OF WATER AND SHADE TOO.

BSO

WEATHER.GOV/HANFORD

Nearby

Red Flag Warnings in California, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.